Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 125, NWS Kansas City, MO

July 12, 2016Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 12, 2016, 6:40 AM CDT for Clay County, Ray County, Missouri. It took effect at Jul 12, 2016, 8:56 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2016, 6:40 AM CDT (11:40 UTC)
In effect from
Jul 12, 2016, 8:56 AM CDT
Expired
Jul 13, 2016, 1:34 PM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 12, 4:02 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 4:02 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
402 AM CDT TUE JUL 12 2016

.Discussion...
Issued at 401 AM CDT TUE JUL 12 2016

Short Term (Today through Wednesday night):

MCS over northern Missouri this morning and another over eastern
Kansas are about to merge together as they continue to push sewd.
These storms are being fueled by a swly 40-50kt LLJ. This LLJ is
expected to weaken this morning however storms will continue to move
across the CWA and weaken through the morning hours as it does. This
will leave residual cloud cover across the area this morning as
well. The cold front which sparked the convection last night is
still well to the west across eastern NE extending swwd into central
Kansas. This will leave the area in a very moist environment today
with dewpoints in the low to mid 70s. Convection during the
afternoon will be contingent on any overflow boundaries left over
from this morning's convection and increased instability in the
afternoon if the sun does emerge. Both the NAM and GFS depict 2500-
3000J/kg of MUCAPE which would aid in the potential for severe
storms with large hail and damaging winds the main threat. However,
the better threat may come this evening when the LLJ strengthens
again and noses into the area. Another MCS is expected to develop
over the area. Severe storms with large hail and damaging winds will
again be possible. Also, another round of heavy rain will be
possible with PWAT values hovering right around 2". Tomorrow morning
the LLJ again veers and weakens and thunderstorms should again
diminish. During the afternoon on Wednesday a shortwave trough will
move through the northern Plains into the Upper Midwest. This will
finally force the aforementioned cold front towards the area
Wednesday afternoon. Storms are expected to develop across the Upper
Midwest during the afternoon however the local area should remain
capped for the bulk of the day Wednesday. It is not until that
enough convergence along the cold front and the upper shortwave
impinges on the local area that storms will develop locally. Extreme
instability coupled with dewpoints in the mid 70s will allow for
severe storms capable of large hail and damaging wings. Heavy rain
will again be a concern with PWATs between 1.75"-2". Late
afternoon/evening storms may be maintain or enhanced but yet another
nocturnal LLJ which will again be nosing into the local area
Wednesday night.

Long Range (Thursday through Monday):

The long range continues to look unsettled as the upper level flow
becomes quasi-zonal across the region. Models analyzes the cold
front across the southern CWA by Thursday afternoon. Thunderstorms
will again be possible along this front with afternoon instability
and again Thursday night as again the LLJ reintensifies. Storms may
however may develop south of the area depending on how much push to
the south the front makes. Additional rounds of storms will be
possible for Friday and Saturday night as several shortwaves
traverse the area on zonal flow. By Sunday, the cold front will
return back through the area as a warm front as upper level ridging
builds into the area. This should allow for hot conditions to return
to the area late this weekend into the beginning of next week.

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1058 PM CDT MON JUL 11 2016

Thunderstorm complex over east central NE/west central IA is expected
to sag south and into northern MO overnight. MVFR ceilings expected
with the stronger cells. Activity will likely continue south towards
the KC terminals during the pre-dawn hours and decrease in coverage
and intensity. Some concern that new convection forming along the KS
portion of the cold front could track east and into east central
KS/west central MO towards sunrise. Models having a difficult and
slow time adapting to current convective trends. Difficult to gauge
where any of the outflow boundaries will end up as they will likely
dictate where new convection forms later Tuesday afternoon and
evening so best to broadbrush with VCTS and VFR
ceilings/visibilities.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...73
Aviation...MJ
Hazardous weather outlook, Jul 12, 5:07 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT TUE JUL 12 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
507 AM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...AGAIN
 THIS EVENING...WITH A THIRD ROUND POSSIBLE TONIGHT. LARGE HAIL...
 STRONG WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
 STRONGEST ACTIVITY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THIS WEEK AS AN UNSETTLED
 WEATHER PATTERN DEVELOPS OVER THE CENTRAL U.S. SEVERE STORMS WILL
 BE POSSIBLE WEDNESDAY WITH LARGE HAIL AND STRONG WINDS REMAINING
 THE MAIN THREATS. IN ADDITION...HEAVY RAIN AND LOCALIZED FLOODING
 WILL ALSO BE POSSIBLE THIS WEEK AS SEVERAL ROUNDS OF STORMS ARE
 POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 12, 5:41 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     PARKVILLE               39.20N 94.68W
07/12/2016                   PLATTE             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN SOUTHERN PARKVILLE.

&&

SAW
Local storm report, Jul 12, 6:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND DMG     4 SE KANSAS CITY        39.06N 94.53W
07/12/2016                   JACKSON            MO   BROADCAST MEDIA

            TREE DOWN AT 39TH AND CHELSEA AVE

&&

SAW
Local storm report, Jul 12, 6:08 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     TSTM WND GST     SW OVERLAND PARK        38.98N 94.67W
07/12/2016  E60 MPH          JOHNSON            KS   TRAINED SPOTTER

            SEVERAL SMALL TREE LIMBS DOWN NEAR 151ST STREET AND 69
            HIGHWAY.

&&

SMELL
Special weather statement, Jul 12, 6:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 AM CDT TUE JUL 12 2016

MOZ043-044-053-054-121200-
HENRY MO-JOHNSON MO-BATES MO-CASS MO-
614 AM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHEASTERN CASS...
CENTRAL BATES AND HENRY COUNTIES UNTIL 700 AM CDT...

AT 613 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSVILLE TO NEAR
GARDEN CITY TO 9 MILES EAST OF LINN VALLEY...AND MOVING EAST AT 65
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...CLINTON...BUTLER...WINDSOR...KNOB
NOSTER...HOLDEN...ADRIAN...
GARDEN CITY...WHITEMAN AIR FORCE
BASE...ARCHIE...LEETON...URICH...CALHOUN...
DEEPWATER...MONTROSE...CREIGHTON...CHILHOWEE...KINGSVILLE...WHITEMAN
AFB AND COAL.

LAT...LON 3831 9459 3852 9428 3884 9409 3875 9350
      3827 9352 3820 9361 3821 9405 3810 9406
TIME...MOT...LOC 1113Z 287DEG 58KT 3878 9409 3852 9427 3833 9454

32
Local storm report, Jul 12, 6:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      1 SSW ST JOSEPH         39.75N 94.86W
07/12/2016                   BUCHANAN           MO   LAW ENFORCEMENT

            3 INCHES RAIN FELL. WATER UP TO BUMPERS ON TRUCKS. 5300
            STOCKYARDS EXPRESSWAY.

&&

KBRONIS
Local storm report, Jul 12, 6:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      4 NE RUSHVILLE          39.63N 94.97W
07/12/2016                   BUCHANAN           MO   LAW ENFORCEMENT

            BANKERS CROSSING. 10400 45 HWY/KK. HALLS, MO, FLASH
            FLOODING ACROSS ROADS.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:10 AM CDTSpecial Weather StatementEAXAtchison, Nodaway, Worth35 min
Jul 12, 1:48 AM CDTSpecial Weather StatementEAXAtchison27 min
Jul 12, 2:13 AM CDTAreal Flood AdvisoryEAXAtchison, Nodaway4 hr
Jul 12, 2:54 AM CDTSpecial Weather StatementEAXBuchanan, Caldwell, Carroll, Clay, Clinton, Platte and 1 more51 min
Jul 12, 3:04 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 4 more56 min
Jul 12, 3:59 AM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Clay, Cooper, Jackson, Johnson and 4 more46 min
Jul 12, 4:30 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Buchanan, Holt, Nodaway4 hr
Jul 12, 4:37 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Cooper, Henry, Jackson, Johnson and 3 more53 min
Jul 12, 4:51 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb, Platte39 min
Jul 12, 5:10 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte35 min
Jul 12, 5:19 AM CDTFlash Flood WarningEAXBuchanan4 hr
Jul 12, 5:34 AM CDTSpecial Weather StatementEAXCass, Clay, Jackson41 min
Jul 12, 5:43 AM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Jackson, Lafayette, Platte and 1 more4 hr
Jul 12, 6:14 AM CDTSpecial Weather StatementEAXBates, Henry, Johnson46 min
Jul 12, 6:29 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry31 min
Jul 12, 8:25 AM CDTRiver Flood WarningEAXRay49 hr
Jul 12, 9:18 AM CDTAreal Flood WarningEAXAndrew, Buchanan9 hr
Jul 12, 9:47 AM CDTAreal Flood WarningEAXCaldwell, Clay, Clinton, DeKalb, Jackson, Lafayette and 1 more9 hr
Jul 12, 4:41 AM CDTSpecial Weather StatementEAXAtchison34 min
Jul 12, 8:59 AM CDTRiver Flood WarningEAXAtchison, Leavenworth41 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.